Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 4, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 16, 2009, 1:25 PM EDT for Monroe County, Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2009, 1:25 PM EDT (17:25 UTC)
- Expired
- Oct 17, 2009, 12:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KKEY 161727 CFWKEY COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE KEY WEST FL 125 PM EDT FRI OCT 16 2009 CORRECTED EXPIRATION TIME FLZ076>078-170400- /O.NEW.KKEY.CF.S.0004.091016T1725Z-091017T0400Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 125 PM EDT FRI OCT 16 2009 ...MINOR STREET FLOODING EXPECTED FROM PERIGEAN TIDES... A LUNAR PERIGEE...WHICH OCCURRED A FEW DAYS AGO...IS RESULTING IN TIDE LEVELS HIGHER THAN NORMALLY SEEN IN THE FLORIDA KEYS. MINOR TIDAL OVERFLOW WILL OCCUR AT SOME LOCATIONS IN THE KEYS DURING THE TIME OF HIGH TIDE THIS EVENING INTO TONIGHT. WATER LEVELS JUST BELOW 3 FEET ABOVE MEAN LOWER LOW WATER ARE EXPECTED A COUPLE OF HOURS ON EITHER SIDE OF THE TIMES OF HIGH TIDE THIS EVENING INTO TONIGHT. THESE WATER LEVELS WILL CAUSE MINOR STREET FLOODING THIS EVENING INTO TONIGHT. HOWEVER...NO ROADS WILL BE IMPASSABLE. AT KEY WEST HARBOR...HIGH TIDE WILL OCCUR AT 916 PM THIS EVENING. AT VACA CUT...HIGH TIDE WILL OCCUR AT 805 PM THIS EVENING. AT WHALE HARBOR CHANNEL...HIGH TIDE WILL OCCUR AT 813 PM THIS EVENING. MAXIMUM TIDAL CURRENT SPEED WILL EXCEED 3 KNOTS IN SOME CHANNELS BETWEEN TIMES OF HIGH AND LOW TIDE. A FEW OF THE CHANNELS WITH THE HIGHEST CURRENT SPEED INCLUDE MOSER CHANNEL...BAHIA HONDA CHANNEL...AND THE KEY WEST SHIPPING CHANNEL NEAR FORT ZACHARY TAYLOR STATE PARK. PLEASE REPORT COASTAL FLOODING TO YOUR FLORIDA KEYS NATIONAL WEATHER SERVICE OFFICE. DIAL 305-295-1316 EXTENSION 3. ADDITIONAL STATEMENTS WILL BE ISSUED AS NEEDED CONCERNING THESE ABOVE NORMAL TIDES. $$ BS
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 16, 9:45 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Oct 16, 9:45 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 945 AM EDT FRI OCT 16 2009 .DISCUSSION... .CURRENTLY... KBYX DETECTS ISOLATED SHOWERS AND THUNDERSTORMS OVER THE NEARSHORE AND OFFSHORE WATERS NORTH AND WEST OF THE LOWER KEYS. ELSEWHERE... KBYX DETECTS NO PRECIPITATION ECHOES IN THE REMAINDER OF THE FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE PARTLY CLOUDY. WINDS OVER LAND ARE SOUTH AT 5 TO 10 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTH TO SOUTHWEST NEAR 10 KNOTS. TEMPERATURES ARE IN THE MID 80S. ONLY ABOUT FIVE DEGREES OF WARMING IS EXPECTED TODAY DUE TO LIGHT SOUTH TO SOUTHWEST SURFACE WINDS OVER WATER WITH TEMPERATURES IN THE UPPER 80S. .SHORT TERM (THIS AFTERNOON)... A COLD FRONT WILL MOVE ACROSS NORTH FLORIDA THIS AFTERNOON. FARTHER SOUTH...A WEAK ATLANTIC RIDGE OF HIGH PRESSURE OVER THE FLORIDA STRAITS WILL RETREAT EASTWARD TODAY. THE 12Z KKEY SOUNDING IS VERY UNSTABLE AND MOIST FOR THIS TIME OF YEAR...WITH A PRECIPITABLE WATER VALUE JUST BELOW TWO INCHES. ATMOSPHERIC MOISTURE SHOULD REMAIN CONSTANT THIS AFTERNOON. DESPITE PLENTY OF INSTABILITY AND MOISTURE IN PLACE TO SUPPORT CONVECTION...LACK OF LARGE SCALE ASCENT WILL LIMIT POPS TO SLIGHT CHANCE CATEGORY FOR TODAY. THE CURRENT ZONE FORECASTS FOR THE FLORIDA KEYS HANDLES THIS SITUATION WELL...SO NO UPDATES ARE EXPECTED. && .MARINE... GENTLE SOUTH TO SOUTHWEST SURFACE WINDS WILL PREVAIL ON ALL KEYS WATERS THIS AFTERNOON. NO ADVISORIES OR CAUTIONARY STATEMENTS EXPECTED THIS AFTERNOON THROUGH AT LEAST SATURDAY MORNING. A COLD FRONT WILL CROSS THE FLORIDA KEYS SATURDAY AFTERNOON OR EARLY SATURDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS WATERS SATURDAY NIGHT THROUGH TUESDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL TODAY AT THE KEY WEST AND MARATHON TERMINALS. A COLD FRONT WILL BE APPROACHING CENTRAL FLORIDA THIS EVENING. THROUGH 00Z...ISOLATED SHOWERS AND THUNDERSTORMS MAY IMPACT THE KEY WEST AND MARATHON TERMINALS...WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED AFTER 00Z. AT THIS TIME...COVERAGE IS EXPECTED TO BE TOO SPARSE TO WARRANT A MENTION IN THE TAFS. BRIEF MVFR/IFR CIGS AND/OR VISIBILITY IS POSSIBLE WITHIN ANY SHOWERS OR STORMS. LIGHT TO GENTLE SOUTHWEST WINDS ARE EXPECTED AT THE KEY WEST AND MARATHON. && .CLIMATE... THE DAILY RECORD FOR MAXIMUM TEMPERATURE IN KEY WEST ON OCTOBER 16TH WILL LIKELY BE BROKEN TODAY. THIS RECORD IS 89 DEGREES SET IN 1911. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS AVIATION/NOWCASTS....................FUTTERMAN DATA ACQUISITION.....................TF VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 16, 6:00 AM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT FRI OCT 16 2009 FLZ076>078-GMZ031>033-052>054-072>075-171000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT FRI OCT 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ON THE ATLANTIC WATERS SOUTH OF THE ISLAND CHAIN TONIGHT...OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO WATER LIGHTNING STRIKES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND GUSTY WINDS. IN ADDITION...NORTH TO NORTHEAST WINDS OF NEAR 20 KNOTS ARE LIKELY ACROSS THE KEYS COASTAL WATERS LATE SATURDAY NIGHT THROUGH AT LEAST TUESDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED ON KEYS WATERS FOR A GOOD PORTION OF THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 10:22 AM EDT | Special Marine Warning | KEY | 53 min |
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.